New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Regular Member

Date Joined Jun 2005
Total Posts : 462
   Posted 1/5/2006 3:01 PM (GMT -6)   
OK...Thanks to all of your suggestions to my question on previous posts.    I posted on "Bipolar"......I'm getting OFF Effexor (Saturday my last dose)---my therapist is suggesting to me (& will talk w my pdoc)-----about trying a new anti-depressant---Lexapro..or Celexa.   Please..ANY & ALL responses & experiences with these will be appreciated.
  In my post in the bipolar section (& i don't know if anyone here has experience w "mood stabilizers") therapist......wants me on one (I'm biolar2...but I get lots of GREAT feedback in THIS forum)...taking 100mg of Seroquil for sleep...pdoc thought it might help as mood stabilizer.....but not so.    My therapist gonna talk to my pdoc...her FIRST choice is Lithium (I prefer not to take that)....Second Neurontin.......I PREFER that.  Anyone have any experience w Neurontin??   Thanks again...Blessings  ....Robert

New Member

Date Joined Jan 2006
Total Posts : 2
   Posted 1/5/2006 10:12 PM (GMT -6)   
I've had experiences with both Celexa and Lexapro and while everyone reacts to meds differently, I'm offering what I've discovered with both medicines:
Celexa:  The side effects lasted only 2-2 1/2 weeks.  I had a bit of tummy ache, but drinking more water put a stop to that.  My skin and hair went dry, so  I went through a bottle of hand lotion and found adding avacado to my diet helped relieve the driness.  The other weird side effect to Celexa was a temporary loss of ocular muscle control.  I felt like I was constantly having to readjust my eyes.  But that faded in the first week or so.  Celexa, in spite of its temporary side effects, worked very well for me.  I had the 20 mg sort and I'm sorry I can't get it with the county's medical assistance program cuz it works FAR better than Zoloft EVER did.
(Zoloft, BTW, made my problems worse, so I had to get off it the first 4 weeks of using it) eyes
Lexapro:  I'm getting only samples right now, since I can't afford medications.  But the Lexapro I'm taking comes in 10 mg tablets.  yeah . . . Lexapro is fun stuff.  I have no visual side effects and my skin and hair haven't dried up, but I get pounding headaches-the kind that make you want to drill a hole in your head to let the evil spirits out (there have been cases of such beliefs in ancient societies).  And nightmares . . .  I get a few doosies, the kind that make you sit up at night and wonder if you're still alive and well in your bed, in your bedroom, safe and sound.  But I have found the 10mg does not work well enough for me and just in the last few days, I've had to increase the dosage so that I'm not some rampaging broad with an attitude problem.
Best of luck!
New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, October 21, 2016 1:29 PM (GMT -6)
There are a total of 2,709,632 posts in 298,828 threads.
View Active Threads

Who's Online
This forum has 153344 registered members. Please welcome our newest member, pakdncer.
344 Guest(s), 19 Registered Member(s) are currently online.  Details
alephnull, blueberrymuffin, RicktheRock, Richard in NY, cherylfelice, Scaredy Cat, Doyah, smlafleur, sunnyc, U B Tough, MikezUC, Traveler, Snokrystal, Tall Allen, straydog, Lkven53, wayland, Sissy63, iPoop

Follow on Facebook  Follow on Twitter  Follow on Pinterest

©1996-2016 LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer